Alfie Goddard was 25 and bought something online that anyone might have in their kitchen: caffeine. But not in a cup—in capsules.
On October 28, 2025, several people saw him walking barefoot down a street in Colchester, England, delirious, vomiting and in front of moving cars.

During the episode, he tried to call the emergency number, but couldn’t speak clearly. It was the staff at the supported-living residence where he lived who ended up calling for help. Paramedics took him to hospital, where he suffered a cardiac arrest and died.
Police found the capsules in his room. Toxicology tests showed a caffeine concentration within the range associated with fatal cases, and coroner Lincoln Brookes concluded that he had died accidentally from poisoning.

His sister Daisy said that Alfie had ADHD and autism, that he would become obsessed with supplements and buy them in large quantities, and that the family tried to help him manage it. She remembered him as kind and sensitive, someone who lived to make his loved ones laugh.
Caffeine in coffee or tea rarely causes problems. In concentrated capsule form, it can disrupt the heart’s rhythm and trigger seizures.
